Alert archive / Nevada / Wind Advisories in 2015
Wind Advisory 15, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Nov 15, 2015, 2:16 PM PST for Elko County, Nye County, Nevada. It took effect at Nov 16, 2015, 4:00 AM PST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2015, 2:16 PM PST (22:16 UTC)
- In effect from
- Nov 16, 2015, 4:00 AM PST
- Expired
- Nov 16, 2015, 7:00 PM PST
- In force
- 15 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Nye County, NV
The radar
The Elko radar (KLRX), 148 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.3 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2697 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
747 WWUS75 KLKN 152216 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 216 PM PST SUN NOV 15 2015 NVZ033-041-161630- /O.NEW.KLKN.WI.Y.0015.151116T1200Z-151117T0300Z/ SOUTHEASTERN ELKO COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...DUCKWATER...CURRANT SUMMIT 216 PM PST SUN NOV 15 2015 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 4 AM TO 7 PM PST MONDAY. * WINDS...NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONG WINDS WILL BEGIN DURING THE EARLY MORNING HOURS AND CONTINUE THROUGH THE EARLY EVENING HOURS. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER... DUCKWATER...CURRANT SUMMIT * IMPACTS...STRONG NORTHWEST WINDS WILL PRODUCE AREAS OF BLOWING DUST OR BLOWING SNOW...REDUCED VISIBILITIES DOWN TO A MILE OR LESS ARE POSSIBLE. TRAVEL WILL BE DIFFICULT...ESPECIALLY FOR HIGH-PROFILE VEHICLES. STRONG CROSSWINDS EXPECTED ALONG INTERSTATE 80 AND U.S. HIGHWAY 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RLC
3 follow-up statements
792 WWUS75 KLKN 161043 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 243 AM PST MON NOV 16 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... NVZ033-041-170300- /O.CON.KLKN.WI.Y.0015.151116T1200Z-151117T0300Z/ SOUTHEASTERN ELKO COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...DUCKWATER...CURRANT SUMMIT 243 AM PST MON NOV 16 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS...NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONG WINDS WILL BEGIN DURING THE EARLY MORNING HOURS AND CONTINUE THROUGH THE EARLY EVENING HOURS. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER... DUCKWATER...CURRANT SUMMIT * IMPACTS...STRONG NORTHWEST WINDS WILL PRODUCE AREAS OF BLOWING DUST OR BLOWING SNOW...REDUCED VISIBILITIES DOWN TO A MILE OR LESS ARE POSSIBLE. TRAVEL WILL BE DIFFICULT... ESPECIALLY FOR HIGH-PROFILE VEHICLES. STRONG CROSSWINDS EXPECTED ALONG INTERSTATE 80 AND U.S. HIGHWAY 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PJS
545 WWUS75 KLKN 162211 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 211 PM PST MON NOV 16 2015 DEFAULT OVERVIEW SECTION NVZ033-041-170300- /O.CON.KLKN.WI.Y.0015.000000T0000Z-151117T0300Z/ SOUTHEASTERN ELKO COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...DUCKWATER...CURRANT SUMMIT 211 PM PST MON NOV 16 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING. * WINDS...NORTHWEST WINDS 30 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...STRONG WINDS WILL CONTINUE THROUGH THE EARLY EVENING HOURS. * LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER... DUCKWATER...CURRANT SUMMIT * IMPACTS...STRONG NORTHWEST WINDS WILL PRODUCE AREAS OF BLOWING DUST...REDUCED VISIBILITIES DOWN TO A MILE OR LESS ARE POSSIBLE. TRAVEL WILL BE DIFFICULT... ESPECIALLY FOR HIGH- PROFILE VEHICLES. STRONG CROSSWINDS EXPECTED ALONG INTERSTATE 80 AND U.S. HIGHWAY 6. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RLC
725 WWUS75 KLKN 170242 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 642 PM PST MON NOV 16 2015 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... NVZ033-041-170345- /O.EXP.KLKN.WI.Y.0015.000000T0000Z-151117T0300Z/ SOUTHEASTERN ELKO COUNTY-NORTHEASTERN NYE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS... WEST WENDOVER...DUCKWATER...CURRANT SUMMIT 642 PM PST MON NOV 16 2015 ...WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 7 PM PST THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Nov 15, 2:36 AM PST, 11 hours 40 minutes earlier.
Area forecast discussion, Nov 15, 2:36 AM PST, 11 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 236 AM PST SUN NOV 15 2015 .SYNOPSIS...A PACIFIC STORM CONTINUES TO MARCH TOWARDS THE REGION. TODAY WILL START OUT DRY AND MILD WITH THE MAIN ACTION EXPECTED THIS EVENING AND OVER NIGHT. THIS PACIFIC STORM WILL BRING A FRESH BLANKET OF SNOW TO NORTHERN NEVADA.EXPECTING THE MONDAY MORNING COMMUTE TO BE IMPACTED BY THE NEW SNOW. THIS WILL BE THE THIRD SNOW FALL FOR THIS MONTH. && .SHORT TERM...THE LONGWAVE PATTERN FEATURES SOUTHWEST FLOW OVER NEVADA AHEAD OF A TROF OFF THE COAST OF CALIFORNIA. AS TIME ELAPSES...EXPECT A POTENT SHORTWAVE TO BE EJECTED FROM THE BASE OF THE TROF AND MOVE INTO CALIFORNIA. AS THIS OCCURS...EXPECTING THE TROF TO BECOME NEGATIVE TILT. THE NESDIS OPERATIONAL BLENDED TPW...ALREADY HAS A FETCH OF MOISTURE MOVING INTO CENTRAL CA...AND SOME PORTION OF THIS MOISTURE WILL WORK ITS WAY PAST THE SIERRA AND INTO THE GREAT BASIN. THE LATEST RUN OF THE GFS CONTINUES TO PING INTO PWS OVER .30 OF AN INCH. THE NEWEST RUN OF THE NAEFS HAS AN IMPRESSIVE RETURN INTERVAL OF 10 TO 30 YEARS NOW FOR THE PWS FOR THIS EVENT...WHICH IS MUCH WETTER THAN THE PREVIOUS RUN. HIGH CONFIDENCE CONTINUES FOR THIS EVENT. EXPECTING ANOTHER SHOT OF WINTER WEATHER...WHICH WILL KICK INTO HIGH GEAR LATE TONIGHT AND EARLY MONDAY. ELEVATION WILL PLAY A KEY ROLE IN SNOW DEPTH. THE SNOW RATIOS ON THE GFS ARE RUNNING 20-23 TO 1 IN THE MTS AND 10-13 TO 1 IN THE VALLEYS. THIS WILL BE A VERY HEALTHY AMOUNT OF POWDER FOR THE BACK COUNTRY. ANTICIPATING THAT THIS WILL BE A FAST MOVING SYSTEM...AND IN THE WAKE OF THE FROPA...A SURGE OF COLD AIR ADVECTION. .LONG TERM...TUESDAY NIGHT THROUGH NEXT SUNDAY. THE MODELS HAVE COME BACK INTO AGREEMENT SOMEWHAT...AT LEAST THROUGH THURSDAY NIGHT. TUESDAY NIGHT THROUGH THURSDAY NIGHT. NORTHWEST FLOW THROUGH THE PERIOD WITH SERIES OF SMALL SHORT WAVES AND LARGELY DIRTY FLOW WILL RESULT IN A LOW POPS THROUGH THE ENTIRE RANGE BUT MOSTLY NORTH OF INTERSTATE 80. CENTRAL PART OF THE AREA WILL STAY PARTLY TO MOSTLY CLOUDY...WITH MORE SUN IN CENTRAL NEVADA AND WHITE PINE COUNTY. NEXT WEEKEND...THE MODELS ARE A MORASS OF WIGGLY LINES SEEMINGLY LITTLE TO TALK ABOUT TO EACH OTHER. VERY ACRIMONIOUS SPLIT UP. SO KEPT VERY LIGHT POPS IN NORTHERN NEVADA. && .AVIATION...VFR CONDITIONS CAN BE EXPECTED AT KWMC KEKO KELY AND KTPH THROUGH SUNDAY AFTERNOON. CLOUD COVER WILL BEGIN TO INCREASE TODAY AS A STORM APPROACHES...WITH SOME MID-LEVEL CIGS AND POSSIBLE SHOWERS AFFECTING KWMC BY LATE AFTERNOON SUNDAY. OVER NIGHT SHOWERS INCREASE AT ALL SITES. BY MONDAY MORNING EARLY EXPECTING IFR CONDITIONS AT ALL SITES IN SNOW SHOWERS. WINDS WILL INCREASE FROM THE NORTHWEST SUNDAY AFTERNOON AND KELY AND KTPH MAY GET BLOWING SNOW CONDITIONS. OUTLOOK FOR MONDAY: WINDY...SNOW. && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 10 AM PST MONDAY FOR NORTHERN ELKO COUNTY-NORTHWESTERN NYE COUNTY-SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-WHITE PINE COUNTY. WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 4 AM PST MONDAY FOR NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY- SOUTH CENTRAL ELKO COUNTY-SOUTHWEST ELKO COUNTY. && 97/98/98
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.